Friday, February 16, 2007

That Crazy Tamiflu

Something at the end of a Tamiflu commercial today caught my attention. It went something like, "Patients should be watched for signs of confusion and unusual behaviour after taking Tamiflu blah blah blah." I took a look at the web site and found this:

Some incidences of self-injury and delirium with the use of TAMIFLU in patients with the flu have been reported (mostly from Japan). The reports were primarily among children. The relationship of these reported events to TAMIFLU is not known. Pediatric patients with the flu should be closely monitored for signs of abnormal behavior throughout the treatment period.

Oh sure, it will cure your flu, but it will make you crrraaazyy. But really it's okay because most of the people who have wigged out have been Japanese children. Yeah, you know those crazy Japanese kids.

What?!?!

Personally, I would rather have the flu.

5 comments:

Mrs. Chicken said...

Don't you just love those side-effects disclaimers? It makes me feel like the holistic health movement has something right, you know?

Thanks for the emails, by the way. I bet it is a provider issue for you. Who knows. Can you believe that just a few (cough) years ago we didn't even have email?

Kelly said...

That is just plain scary! It's a wonder any drug makes it to market, given all their dangerous/unpleasant side effects.

Cooks on the Coast said...

Scary stuff...
However, with the Japanese kids wigging out...it could just be that they are cracking up under the enormous pressure they are under. The Korean educational and social pressures were similar. Young kids were in school or cram schools all day. I knew of a 5 yr old calling her teacher at 10 p.m. to practice her English on a regular basis. No joke.

Karana said...

If I'm already confused and have unusual behavior, could it possibly make me normal?

Seriously, these side effect warnings are crazy. Sometimes you have to wonder how the product ever got on the market. And then sometimes, you have the stupidity at some of the people who use these drugs. For example, a sleeping pill has to warn that it 'may cause drowsiness'. Uh... YEAH! And that you shouldn't operate machinery, etc. Uh... YEAH! I think I knew that. But anyway...

Thanks for stopping by my blog and sharing your opinion. You're completely right of course. It is my blog, and my opinions, and well, heck! They go together. And yeah, that's the beauty of the blogosphere. You are completely right. I think, that perhaps another issue is causing all of my insecurities of late. I'll keep writing - and probably drive everyone crazy in the meantime. Thanks again for visiting! Hope to see you around!

PunditMom said...

Reminds me of the Chris Rock bit about prescription drugs! We don't know we need it until they tell us we need it!